A Case of Erythema Multiforme-Like Secondary to Black Henna Tatoo.
Henna tattoos are becoming increasingly popular advertised as harmless.
Rising incidence of allergic contact dermatitis reactions to paraphenylendiamine
in black henna tattoos has been usually described.
A 15-year-old girl presented to our hospital for evaluation of erythematous and edematous
lesions associated with pruritus that developed some days after she had applied a black henna
tattoo on the dorsum of her right hand.
She had no history of recent drug ingestion or herpes simplex infection. She was initially
treated with antibiotics and dexchlorpheniramine administered intramuscularly, without success.
One week later the patient developed multiple eryhtematous targetoid lesions characteristic
for erythema multiforme on her lower extremities.
We established diagnosis of localized eczematous reaction to a henna tattoo on
the dorsum of her hand followed by erythema multiforme-like lesions and she was treated
with topical corticosteroids with good response.
PPD, a strong sensitizing agent, is an organic dyes also
present in hair dyes, dark clothing and rubber industry. Once sensitization has developed
reactions may then appear with a similar.
structure chemicals as azo dyes, parabens, paraaminobenzoic, and para compounds.
PPD can induce profesional contact hypersensitivity in workers manipulating rubber,
Dermatol Open J. 2018; 3(1): 15-16. doi: 10.17140/DRMTOJ-3-131